MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE HAMMER FOR HAMMER GUIDE; HAMMER,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE HAMMER FOR HAMMER GUIDE; HAMMER,SURGICAL
Model Number 357.25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is jnj representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the handle of the slide hammer for hammer guide was shattered into three separate pieces as the scrub tech dropped the hammer on the ground.There was no patient involvement.This complaint involves one (1) device.This report is for (1) slide hammer for hammer guide.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: slide hammer for hammer guide (part.No: 357.25, lot.No: 4638945, qty: 1) was returned and received at us cq.Upon visual inspection at cq, it is observed that the handle of the device got broken into multiple pieces.Few broken fragments were not returned at cq.Rest of the device shows normal wear consistent with the device which would not contribute to the complaint condition.Thus, the complaint is being confirmed.Dimensional inspection: dimensional inspection of the received device was not performed at cq due to the post manufacturing damage.Documentation/ specification review: the relevant drawing(s) was reviewed.No design issues or discrepancies were found during this investigation.Investigation conclusion: the complaint is being confirmed for slide hammer for hammer guide (part.No: 357.25, lot.No: 4638945) as the handle of the received device got broken.While a definitive root cause cannot be determined, it is possible that the handle of the device might have encountered unintended forces.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.H3, h4, h6: a device history record (dhr) review was conducted: part number:357.25, synthes lot number: 4638945, supplier lot number: n/a, release to warehouse date: 19aug2003, expiration date: n/a, manufactured by synthes brandywine.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLIDE HAMMER FOR HAMMER GUIDE
Common Device Name
HAMMER,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10897626
Report Number2939274-2020-05303
Device Sequence Number3315502
Product Code FZY
UDI-Device Identifier10886982195944
UDI-Public(01)10886982195944
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.25
Device Catalogue Number357.25
Device Lot Number4638945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer11/27/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1